Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 341, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2011, 6:20 AM CDT for 6 counties in Illinois. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 6:20 AM CDT (11:20 UTC)
- Expired
- Jun 18, 2011, 7:00 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:22 AM CDT | TSTM WND GST 62 | Mascoutah, IL | |
| Jun 18, 6:53 AM CDT | HAIL 0.25 | Lebanon, IL | |
| Jun 18, 6:54 AM CDT | TSTM WND GST 54 | New Baden, IL | |
| Jun 18, 6:54 AM CDT | HAIL 0.25 | New Baden, IL | |
| Jun 18, 6:58 AM CDT | TSTM WND GST 45 | Aviston, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:44 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KLSX 181120
SVRLSX
ILC027-119-133-157-163-189-181200-
/O.NEW.KLSX.SV.W.0341.110618T1120Z-110618T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
MONROE COUNTY IN SOUTHWEST ILLINOIS...
NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 700 AM CDT
* AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRANITE CITY TO VALMEYER...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLSTADT...CASEYVILLE...COLLINSVILLE...FAIRVIEW HEIGHTS...
BELLEVILLE...SWANSEA...RED BUD...O'FALLON...SHILOH...FREEBURG...
SCOTT AFB...LEBANON...MASCOUTAH...NEW BADEN...SPARTA...NEW
DESIGN...SMITHTON...NEW ATHENS...BALDWIN AND TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3822 8955 3821 8959 3805 8959 3821 9030
3872 9015 3865 8959
TIME...MOT...LOC 1120Z 264DEG 41KT 3872 9005 3826 9019
WIND...HAIL 60MPH 1.00IN
$$
BRITT1 follow-up statement
151
WWUS53 KLSX 181137
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 AM CDT SAT JUN 18 2011
ILC027-119-133-157-163-189-181200-
/O.CON.KLSX.SV.W.0341.000000T0000Z-110618T1200Z/
MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-
CLINTON IL-
637 AM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLINTON...WESTERN WASHINGTON...ST. CLAIR...NORTHERN RANDOLPH...MONROE
AND SOUTHWESTERN MADISON COUNTIES UNTIL 700 AM CDT...
AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLLINSVILLE TO RED BUD...MOVING
EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
RED BUD...FREEBURG...SCOTT AFB...LEBANON...MASCOUTAH...NEW BADEN...
SPARTA...NEW ATHENS...BALDWIN...TRENTON...MARISSA...NEW MEMPHIS...
AVISTON...ALBERS...TILDEN...LIVELY GROVE...COULTERVILLE...
PRAIRIE...SUMMERFIELD AND FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN PRODUCE TORNADOES IN ADDITION TO WIND
DAMAGE AND LARGE HAIL. A TORNADO WARNING REMAINS IN AFFECT FOR PART
OF THE WARNED AREA UNTIL 7 AM CDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3822 8955 3821 8959 3805 8959 3821 9030
3872 9015 3865 8959
TIME...MOT...LOC 1136Z 267DEG 46KT 3865 8988 3820 9002
WIND...HAIL 60MPH 1.00IN
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:57 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 18, 4:57 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 457 AM CDT SAT JUN 18 2011 .DISCUSSION... /417 AM CDT SAT JUN 18 2011/ JUST A BRIEF DISCUSSION DUE TO ONGOING ACTIVE WEATHER...BUT PINNING DOWN THUNDERSTORM THREAT BOTH SPATIALLY AND TEMPORALLY CONTINUES TO BE THE MAJOR FORECAST PROBLEM. LEADING EDGE OF BOW WORKING THROUGH CENTRAL MO ATTM SHOULD BE ALONG RIVER BETWEEN 11Z- 12Z...AND HAVE JUST EXPANDED SVR TSTM WATCH 498 TO INCLUDE AREAS EAST TO A CARLINVILLE...EDWARDSVILLE...SPARTA LINE. LINE WILL CONTINUE EAST (HOPEFULLY IN A WEAKENING STAGE) AFTER 12Z AND WORK THROUGH OUR ILLINOIS COUNTIES DURING THE EARLY MORNING. MEANWHILE...IN THE WAKE OF THE BOW WE ARE EXPECTING MORE HIT AND MISS ACTIVITY IN THE VICINITY OF THE MCV. PRIMARY QUESTION FOR THIS AFTERNOON IS WHETHER BOUNDARIES/SFC CONVERGENCE WILL BE ABLE TO OVERCOME MID LEVEL CAP...AND CURRENT ACTIVITY WILL BE WREAKING HAVOC ON ANY ATTEMPT TO FINE TUNE THREAT AT THIS POINT. FOR NOW HAVE SIMPLY GONE WITH CHANCE/SLIGHT CHANCE POPS. DUE TO CONSIDERABLE MORNING CLOUD COVER AND RAIN...HAVE BACKED OFF ON TEMPS A BIT. ALL MODELS ARE FORECASTING ANOTHER ROUND OF ROBUST CONVECTION TONIGHT BUT THEY DO DIFFER CONSIDERABLY ON TIMING AND LOCATION...AND WITH ALL SOLUTIONS FORECASTING A DECENT LOOKING SHORTWAVE TO IMPACT AREA THIS SCENARIO LOOKS REASONABLE. GROUND OVER THE CWA IS BECOMING INCREASINGLY SATURATED WITH THE PERIODIC CONVECTION OVER THE PAST FEW DAYS...SO FLASH FLOODING MAY BECOME AN INCREASING THREAT. HOWEVER...MESO-SCALE BOUNDARIES FROM ONGOING ACTIVITY...WHICH IS ALMOST IMPOSSIBLE TO PIN DOWN AT THIS EARLY JUNCTURE...WILL HAVE A HUGE IMPACT ON THESE ALL IMPORTANT SPECIFICS. SO...HAVE HELD OFF ON ISSUING FLASH FLOOD WATCH FOR NOW TO GIVE DAY SHIFT TIME TO WATCH BOUNDARY TRENDS SO THAT AREA CAN BE BETTER DEFINED. NO MAJOR CHANGES TO GOING TRENDS SUNDAY INTO EARLY NEXT WEEK. TRUETT && .AVIATION... /1227 AM CDT SAT JUN 18 2011/ THUNDERSTORMS REMAIN THE PRIMARY PROBLEM FOR TONIGHT. CLUSTER OF STORMS OVER WEST CENTRAL ILLINOIS IS SAGGING SLOWLY SOUTH- SOUTHEAST AND WILL CONTINUE TO AFFECT AREAS OF SOUTHWEST ILLINOIS FOR THE NEXT FEW HOURS. IN THE MEAN TIME...ANOTHER COMPLEX OF STORMS IS GETTING ORGANIZED OVER EASTERN KANSAS AND IT LOOKS LIKE THIS COMPLEX SHOULD CONTINUE MOVING EAST TONIGHT...EVENTUALLY AFFECTING CENTRAL AND EASTERN MISSOURI BETWEEN 09Z AND 13Z. TRENDS AFTER 13Z ARE UNCERTAIN AND WILL BE WHOLLY DEPENDENT ON HOW STORMS DEVELOP AND MOVES ACROSS THE AREA. SPECIFICS FOR KSTL... THINK THE COMPLEX OF THUNDERSTORMS OVER SOUTHWEST ILLINOIS WILL SKIRT EAST OF THE TERMINAL...BUT THE SECOND COMPLEX OF STORMS OVER EASTERN KANSAS IS PICKING UP SPEED AND GETTING BETTER ORGANIZED. THINK THIS WILL BE THE MAIN THREAT AT LAMBERT TONIGHT...MOST LIKELY AFTER 10Z. UNTIL THEN...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DRIFT IN THE VICINITY OF THE TERMINAL. FORECAST TRENDS AFTER 13Z-14Z ARE VERY UNCERTAIN AND ARE DEPENDENT ON HOW THE STORMS AFFECT THE AREA THIS MORNING. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 9:40 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 940 PM CDT FRI JUN 17 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 940 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA TONIGHT. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION... THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS. MAJOR RIVER FLOODING IS OCCURRING AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE MISSISSIPPI RIVER FLOOD STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY NIGHT...AND A FEW OF THESE STORMS MAY BE SEVERE. BY SUNDAY...THE CHANCE OF STORMS WILL SHIFT INTO NORTHERN MISSOURI AND CENTRAL ILLINOIS. THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN EARLY TUESDAY MORNING THROUGH WEDNESDAY NIGHT AS A COLD FRONT PUSHES INTO THE MISSISSIPPI VALLEY. MAJOR RIVER FLOODING IS FORECAST TO CONTINUE AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER AT HARDIN LATE FRIDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NECESSARY TONIGHT. BRITT
In the hours before
Local storm report, Jun 18, 5:47 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM HEAVY RAIN FLINT HILL 38.85N 90.86W
06/18/2011 M1.34 INCH ST. CHARLES MO TRAINED SPOTTER
FELL IN 15 MINUTES.
&&
CARNEYLocal storm report, Jun 18, 6:04 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM TSTM WND GST ORCHARD FARMS 38.88N 90.45W
06/18/2011 E50 MPH ST. CHARLES MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Jun 18, 6:07 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
06/18/2011 M60 MPH ST. CHARLES MO ASOS
AT SMART FIELD.
&&
CARNEYLocal storm report, Jun 18, 6:12 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 3 NNE O'FALLON 38.82N 90.70W
06/18/2011 ST. CHARLES MO TRAINED SPOTTER
TWELVE INCH DIAMETER TREE BLOWN DOWN.
&&
CARNEYLocal storm report, Jun 18, 6:15 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 1 NW O'FALLON 38.79N 90.72W
06/18/2011 M1.50 INCH ST. CHARLES MO TRAINED SPOTTER
SINCE 530 AM.
&&
CARNEYLocal storm report, Jun 18, 6:17 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD VIRDEN 39.50N 89.77W
06/18/2011 MACOUPIN IL LAW ENFORCEMENT
LOTS OF COUNTY ROADS FLOODED NEAR VIRDEN.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:30 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 45 min |
| Jun 18, 1:14 AM CDT | Flash Flood Warning | LSX | Macoupin, Montgomery | 12 hr |
| Jun 18, 1:16 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 29 min |
| Jun 18, 2:51 AM CDT | Flash Flood Warning | LSX | Fayette, Montgomery | 6 hr |
| Jun 18, 4:31 AM CDT | Flash Flood Warning | LSX | Bond, Fayette | 6 hr |
| Jun 18, 5:01 AM CDT | Flash Flood Warning | LSX | Clinton, Marion | 6 hr |
| Jun 18, 5:10 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Calhoun, Greene, Pike | 65 min |
| Jun 18, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Madison, Monroe, Saint Clair | 57 min |
| Jun 18, 5:30 AM CDT | Tornado Warning | LSX | Calhoun, Greene, Jersey, Madison, Pike | 19 min |
| Jun 18, 6:09 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison, Montgomery | 51 min |
| Jun 18, 6:21 AM CDT | Tornado Warning | LSX | Clinton, Monroe, Randolph, Saint Clair, Washington | 39 min |
| Jun 18, 6:51 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Randolph and 2 more | 54 min |
| Jun 18, 7:24 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 30 min |
| Jun 18, 1:06 PM CDT | Areal Flood Warning | LSX | Macoupin, Montgomery | 4 hr |
| Jun 18, 3:57 PM CDT | Flash Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 8 more | 15 hr |
| Jun 18, 4:49 PM CDT | River Flood Warning | LSX | Fayette | 5 days |
| Jun 18, 5:01 PM CDT | Areal Flood Warning | LSX | Macoupin, Montgomery | 23 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.